Alert archive / New York / Wind Advisories in 2025
Wind Advisory 15, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 3, 2025, 12:05 AM EST for 6 counties in New York. It took effect at Nov 3, 2025, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2025, 12:05 AM EST (05:05 UTC)
- In effect from
- Nov 3, 2025, 10:00 AM EST
- Expired
- Nov 3, 2025, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS71 KBUF 030505 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1205 AM EST Mon Nov 3 2025 NYZ001-002-007-010-011-019-085-032015- /O.NEW.KBUF.WI.Y.0015.251103T1500Z-251104T0300Z/ Niagara-Orleans-Jefferson-Northern Erie-Genesee-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Watertown, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 1205 AM EST Mon Nov 3 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Niagara, Orleans, Jefferson, Genesee, and Chautauqua Counties. Strongest gusts expected along the shoreline of Lakes Erie and Ontario, and then downwind of Lake Erie and Lake Ontario. * WHEN...From 10 AM to 10 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects, including outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Thomas
2 follow-up statements
511 WWUS71 KBUF 031840 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 140 PM EST Mon Nov 3 2025 NYZ001-002-007-010-011-019-085-040300- /O.CON.KBUF.WI.Y.0015.000000T0000Z-251104T0300Z/ Niagara-Orleans-Jefferson-Northern Erie-Genesee-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Watertown, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 140 PM EST Mon Nov 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Erie, Niagara, Orleans, Jefferson, Genesee, and Chautauqua Counties. Strongest gusts expected along the shoreline of Lakes Erie and Ontario, and then downwind of Lake Erie and Lake Ontario. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects, including outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMA
304 WWUS71 KBUF 040251 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 951 PM EST Mon Nov 3 2025 NYZ001-002-007-010-011-019-085-040400- /O.EXP.KBUF.WI.Y.0015.000000T0000Z-251104T0300Z/ Niagara-Orleans-Jefferson-Northern Erie-Genesee-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Watertown, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 951 PM EST Mon Nov 3 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds have diminished, therefore the Wind Advisory will be allowed to expire. $$ PP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 2, 9:16 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 2, 9:16 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
916 PM EST Sun Nov 2 2025
.SYNOPSIS...
High pressure will maintain dry weather tonight as it drifts to the
southeast. The next storm system will arrive Monday, with gusty
southwest winds ahead of a cold front that will bring a round
of showers during the afternoon and evening hours.
&&
.NEAR TERM /THROUGH MONDAY/...
Quiet weather remains through tonight as high pressure over the
region drifts to the southeast. Mainly clear skies for much of
tonight, with some increase in clouds late tonight.
A fast-moving shortwave will push through the upper Great Lakes
toward Quebec Monday, and push a surface cold front through the
region during the afternoon. Overall moisture quality looks
limited, but a fairly dynamic system passing by to our north
should generate a round of showers during the afternoon,
especially across northern portions of the area. Potential for a
windy day Monday, as low level jet strengthens ahead of the cold
front. Momentum transfer technique suggesting wind gusts to near
45 mph, especially downwind of the lakes.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
CAA will briefly bring in a cooler airmass to the Lower Lakes Monday
night with 850 T's briefly down to 0C to -4C. The westerly post-
frontal winds will ever so slowly subside overnight. Given that the
airmass behind the front is fairly dry, a lowering subsidence
inversion, and the short fetch (west winds) across Lake Erie...lake
induced showers will be fairly limited behind the front. Off Lake
Ontario...a bit better of a fetch (long axis) and a potential
upstream connection from lake Huron we may see some lake
induced showers linger into Tuesday across Oswego Co.
Otherwise... expansive sfc ridge to our south will bring dry weather
to a majority of the region through Tuesday night. Winds will
continue to be a bit elevated Tuesday with gusts up to 25 mph.
Zonal flow aloft and a fast moving clipper low will bring the next
chance of showers Wednesday afternoon-evening. The cold front sweeps
through Wednesday night, with the potential for rain showers to mix
with snow across the higher terrain overnight before ending
Thursday. Minor accumulations expected at this point if any at all.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Transitory ridge builds east across the Ohio Valley and then New
York State Thursday, which will bring mainly dry weather into the
day Friday. Active weather returns Friday afternoon-evening as the
next shortwave digs across the Great Lakes. After that...confidence
begins to lower with the potential for it turning colder and
possibly seeing the continuation of active weather.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Mainly VFR with gradually increasing mid and high clouds through
tonight and Monday morning. Light variable winds will become
southerly 5 to 10 knots tonight.
Outlook...
Monday...VFR becoming MVFR/IFR. Southwest gusts up to 40 knots
downwind of Lakes Erie and Ontario. Rain showers likely. Lowering
ceiling heights across higher terrain and east of Lake Ontario. Rain
showers taper off Monday night.
Tuesday...Becoming mainly VFR. A chance of a shower east of Lake
Ontario.
Wednesday...MVFR/VFR. Rain showers late.
Thursday...Mainly VFR.
Friday...Restriction becoming likely with showers developing.
&&
.MARINE...
Quiet marine conditions continuing through tonight as high pressure
over the lower Great Lakes drifts off to the southeast, with winds
turning southerly, but remain under 15 knots. Southwest winds ramp
up Monday ahead of a cold front that will sweep across the lower
Great Lakes Monday afternoon, veering winds to a west-northwest
Monday evening. The potential exists for a period of sustained
gales on both the eastern end of Lake Erie and all of Lake
Ontario Monday afternoon into Monday night.
Elevated westerly winds continue Tuesday. After a lull in conditions
Tuesday night, another cold front crosses the lower Great Lakes
mid week with a period of elevated winds and a wind shift from
southwest to northwest, with additional marine headlines likely
during this time frame.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Gale Watch from Monday morning through Monday evening for
LEZ040-041.
Gale Watch from 9 AM EST Monday through late Monday
night for LOZ042>045-062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...AR
LONG TERM...AR
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Nov 2, 12:57 PM EST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1257 PM EST Sun Nov 2 2025 NYZ004>006-008-012>014-020-021-031800- Wayne-Northern Cayuga-Oswego-Lewis-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- 1257 PM EST Sun Nov 2 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-031800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1257 PM EST Sun Nov 2 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-031800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1257 PM EST Sun Nov 2 2025 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-031800- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1257 PM EST Sun Nov 2 2025 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-007-010-011-019-085-031800- Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Chautauqua- Southern Erie- 1257 PM EST Sun Nov 2 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwest winds may gust 40 to 45 mph Monday through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 12:44 AM EST | Gale Warning | BUF | 24 hr | |
| Nov 3, 12:44 AM EST | Small Craft Advisory | BUF | 24 hr | |
| Nov 3, 6:22 PM EST | Special Marine Warning | BUF | 23 min |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.